Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

July 6, 20165 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 3:06 AM CDT for 5 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 3:06 AM CDT (08:06 UTC)
Expired
Jul 6, 2016, 4:00 AM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Clinton County, IA, Jackson County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:18 AM CDTTSTM WND DMG2 Wnw Plainview, IACORN FLATTENED. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 9:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS53 KDVN 060806
SVRDVN
ILC015-085-161-177-195-IAC045-097-163-060900-
/O.NEW.KDVN.SV.W.0041.160706T0806Z-160706T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
  WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  WESTERN STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 400 AM CDT

* AT 306 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CASCADE TO NEAR LOWDEN...MOVING EAST AT 75 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...BETTENDORF...CLINTON...FREEPORT...STERLING...
  ROCK FALLS...MAQUOKETA...MORRISON...GALENA...MOUNT CARROLL...
  ELDRIDGE...DEWITT...CAMANCHE...LE CLAIRE...SAVANNA...LENA...
  BELLEVUE...PROPHETSTOWN...STOCKTON AND PORT BYRON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 295...AND BETWEEN
MILE MARKERS 301 AND 304.
 INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
      4193 8963 4159 8963 4160 9085 4238 9062
      4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0806Z 278DEG 66KT 4227 9094 4183 9092 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
3 follow-up statements
231 
WWUS53 KDVN 060819
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 AM CDT WED JUL 6 2016

ILC015-085-161-177-195-IAC045-097-163-060900-
/O.CON.KDVN.SV.W.0041.000000T0000Z-160706T0900Z/
ROCK ISLAND IL-CARROLL IL-JO DAVIESS IL-WHITESIDE IL-STEPHENSON IL-
CLINTON IA-JACKSON IA-SCOTT IA-
319 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN ROCK ISLAND...CARROLL...JO DAVIESS...WHITESIDE...
WESTERN STEPHENSON...CLINTON...JACKSON AND NORTHERN SCOTT COUNTIES...

AT 318 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BERNARD TO CALAMUS...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...FREEPORT...STERLING...
ROCK FALLS...MAQUOKETA...MORRISON...GALENA...MOUNT CARROLL...
ELDRIDGE...DEWITT...CAMANCHE...LE CLAIRE...SAVANNA...LENA...
BELLEVUE...PROPHETSTOWN...STOCKTON AND PORT BYRON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 295...AND BETWEEN
MILE MARKERS 301 AND 304.
 INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
      4193 8963 4159 8963 4160 9085 4238 9062
      4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0818Z 273DEG 45KT 4226 9080 4182 9078 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
775 
WWUS53 KDVN 060839
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT WED JUL 6 2016

ILC015-085-161-177-195-IAC045-097-163-060900-
/O.CON.KDVN.SV.W.0041.000000T0000Z-160706T0900Z/
ROCK ISLAND IL-CARROLL IL-JO DAVIESS IL-WHITESIDE IL-STEPHENSON IL-
CLINTON IA-JACKSON IA-SCOTT IA-
339 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN ROCK ISLAND...CARROLL...JO DAVIESS...WHITESIDE...
WESTERN STEPHENSON...CLINTON...JACKSON AND NORTHERN SCOTT COUNTIES...

AT 338 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MCCAUSLAND...OR 10 MILES NORTH OF BETTENDORF...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...FREEPORT...STERLING...
ROCK FALLS...MAQUOKETA...MORRISON...GALENA...MOUNT CARROLL...
ELDRIDGE...DEWITT...CAMANCHE...LE CLAIRE...SAVANNA...LENA...
BELLEVUE...PROPHETSTOWN...STOCKTON AND PORT BYRON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 295...AND BETWEEN
MILE MARKERS 301 AND 304.
 INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
      4193 8963 4159 8963 4160 9085 4238 9062
      4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0838Z 279DEG 53KT 4172 9043 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
859 
WWUS53 KDVN 060900
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT WED JUL 6 2016

IAC045-097-163-ILC015-085-161-177-195-060910-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-160706T0900Z/
ROCK ISLAND IL-CARROLL IL-JO DAVIESS IL-WHITESIDE IL-STEPHENSON IL-
CLINTON IA-JACKSON IA-SCOTT IA-
400 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND...
CARROLL...JO DAVIESS...WHITESIDE...WESTERN STEPHENSON...CLINTON...
JACKSON AND NORTHERN SCOTT COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
      4193 8963 4159 8963 4160 9085 4238 9062
      4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0858Z 278DEG 66KT 4172 9043 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:12 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 6, 12:12 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1212 AM CDT WED JUL 6 2016

...AVIATION UPDATE...

.UPDATE...
Issued at 724 PM CDT Tue Jul 5 2016

High resolution models have been trending a bit slower with timing
of convection, with most favored hours for severe weather now
looking like 11 pm to 4 am. Cannot rule out severe weather
anywhere in the forecast area, but central and northern counties
will be under the highest risk. Damaging straight line winds of 60
to 70 mph, isolated higher, will be the main threat.

&&

.SYNOPSIS...
Issued at 346 PM CDT Tue Jul 5 2016

A sfc low was located over eastern South Dakota this afternoon.
Convergence along a warm front stretching from this low lead to
the development of severe thunderstorms across western Minnesota.
These storms are expected to grow upscale and follow the CAPE
gradient, southeast into the CWA overnight.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 346 PM CDT Tue Jul 5 2016

Main forecast concern for the short term, remains the chances for
thunderstorms and severe weather tonight across the northern CWA.
Initiation of tonights convection this afternoon sheds slightly
higher confidence in the forecast for tonight. However, the next
24 hours or so are highly dependent on mesoscale processes and
storm outflow boundaries.

Let's start with the synoptic environment. Clouds today have
limited overall heating to a few degrees below forecast. This have
cut down on CAPE across the area. Weak H7 and H5 ridging has kept
CI at bay today. Across the CWA lies a MUCAPE and theta-e
gradient. This should help to steer the storms south tonight into
our area. A less than impressive H85 jet, suggests that the severe
threat for winds is supported north of I80 and more likely north
of highway 30. Deep layer shear across the north supports a
balanced cold pool with shear environment. Further south, shear
decreases and overall severe threat should diminish and the cold
pool begins to dominate new cell growth. Later tonight and into
the morning, a more appreciable shrtwv will enter the area. This
could cause an uptick of convection, especially south of I80
through the afternoon. Think the main severe threat will be
damaging winds. CAM guidance has placement of storms across the
northern CWA as soon as 02z and as late as 05z.

Latest Day 1 severe weather outlook has the area north and along
of I80 in an enhanced risk for severe weather.

Redevelopment of storms is questionable tomorrow and completely
dependent on convective debris left over as well as afternoon
destabilization. With decent llvl wave advecting through the
area, there is a potential for strong to severe storms once again,
especially south of Interstate 80.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 346 PM CDT Tue Jul 5 2016

Wednesday Night...Chance for isolated to sct storms. Marginal
forcing and low-level convergence will preclude the threat for
widespread convection. Also, the threat for severe weather for any
one location is low.

Thursday...

High heat indices: Low-level moisture pooling ahead of a sfc
boundary will push dewpoints into the mid to upper 70s making for
oppressive humidity levels. Heat indices may reach or exceed ~100 F
along/south of I-80; a heat advisory may be necessary for parts of
the CWA. Clouds could hold temps and heat indices down, but
after analyzing forecast soundings, good boundary layer mixing
should either thin any low-level clouds that exist in the area or
create enough breaks to result in sufficient solar insolation for
temps to achieve the mid 80s north to lower 90s south which are
forecast. In other words, moderate confidence in heat indices
peaking between 100-105 F along and south of I-80 (highest
along/south of highway 34 west of Galesburg).

Thunderstorm chances: Generally low coverage PoPs continue. The
forecast message in this pattern is a higher probability for many
locations to stay dry through the day. There are much better chances
for showers and thunderstorms Thursday night with moderate 0-6 km
bulk shear, MUCAPE exceeding 4000 J/kg, and a compact shortwave
moving through. SPC is outlooking the entire CWA for a slight
risk for severe weather. Since shear is relatively high, an
upgrade of the risk is possible.

Friday through Sunday...Overall looks like we will get a few days
of much more comfortable humidity and mostly dry weather. Models
develop sct convection from the central plains into the Middle
Mississippi Valley, well south of E Iowa/W Illinois. The stronger
system, relative to mid-summer, forecast to move through Thursday
night should have enough punch on the back side to drop dewpoints
into the 60s and temps into low to mid 80s.

Monday and Tuesday...Low chances for thunderstorms return within a
warm air and positive moisture advection regime. It will feel very
humid. Uttech

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1210 AM CDT Wed Jul 6 2016

Line of thunderstorms will move southeast across the taf sites
overnight with MVFR/lcl IFR conds in/near thunderstorms. There
should be a diminishing trend of storms in the morning then re-
development of thunderstorms is expected Wednesday afternoon into
the evening. Southeast to south winds overnight then southwest on
Wednesday becoming southeast to south again Wednesday evening.
Wind speeds will generally be 10 to 15 knots but higher in/near
thunderstorms.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

UPDATE...RP Kinney
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Uttech
AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT TUE JUL 5 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-070100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
748 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING
AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED
RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH
THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK
FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING
ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF
THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS
LOW.

HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY
AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80.

THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN
THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL
RISE INTO THE 100 TO 105 DEGREE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

RP KINNEY

In the hours before

Special weather statement, Jul 6, 1:20 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT WED JUL 6 2016

IAC011-019-045-055-061-097-105-113-060715-
CLINTON-DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-JACKSON-BENTON-
120 AM CDT WED JUL 6 2016

...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM URBANA...TO
MONTICELLO AND MAQUOKETA...

AT 116 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROSS THE AREA.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...DUBUQUE...MAQUOKETA...ANAMOSA...VINTON...MARION...
HIAWATHA...MONTICELLO...ROBINS...CENTER POINT...CASCADE...ATKINS...
FARLEY...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...PRESTON...
SHELLSBURG AND NEWHALL.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 22 AND 54.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4236 9044 4220 9045 4202 9035 4198 9206
      4239 9204 4245 9061
TIME...MOT...LOC 0616Z 270DEG 41KT 4221 9119

RP KINNEY
Special weather statement, Jul 6, 1:51 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CDT WED JUL 6 2016

IAC011-019-055-095-103-113-060745-
JOHNSON-BUCHANAN-LINN-DELAWARE-IOWA-BENTON-
151 AM CDT WED JUL 6 2016

...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM INDEPENDENCE...TO
VINTON...CEDAR RAPIDS...AND LADORA...

AT 150 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROS THE AREA.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...INDEPENDENCE...VINTON...MANCHESTER...
MARENGO...MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...
MOUNT VERNON...ROBINS...WILLIAMSBURG...BELLE PLAINE...JESUP...
CENTER POINT...LISBON...FAIRFAX...SOLON AND TIFFIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 253.
 INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 55.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4264 9138 4160 9137 4168 9230 4230 9230
      4230 9206 4264 9208
TIME...MOT...LOC 0650Z 275DEG 50KT 4250 9244 4176 9241

RP KINNEY
Local storm report, Jul 6, 2:41 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND GST     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
07/06/2016  M63 MPH          LINN               IA   ASOS

&&

GROSS
Local storm report, Jul 6, 2:55 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     TSTM WND GST     1 SE CEDAR RAPIDS       41.96N 91.66W
07/06/2016  E60.00 MPH       LINN               IA   TRAINED SPOTTER

            55 TO 60 MPH WINDS, POWER OUT AT RESIDENCE.

&&

GROSS
Local storm report, Jul 6, 3:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     TSTM WND GST     3 NNW ELY               41.92N 91.61W
07/06/2016  M62.00 MPH       LINN               IA   MESONET

&&

GROSS
Local storm report, Jul 6, 3:05 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TSTM WND GST     IOWA CITY MUNICIPAL AIR 41.63N 91.55W
07/06/2016  M59 MPH          JOHNSON            IA   ASOS

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:51 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson54 min
Jul 6, 12:38 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson52 min
Jul 6, 12:50 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson40 min
Jul 6, 1:26 AM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside64 min
Jul 6, 2:46 AM CDTSevere Thunderstorm WarningDVNJo Daviess44 min
Jul 6, 3:09 AM CDTSevere Thunderstorm WarningDVNMercer, Rock Island51 min
Jul 6, 3:46 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Mercer, Putnam, Rock Island59 min
Jul 6, 5:17 AM CDTSpecial Weather StatementDVNRock Island, Whiteside88 min
Jul 6, 10:29 AM CDTSpecial Weather StatementDVNHenderson61 min
Jul 5, 11:17 PM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque73 min
Jul 6, 12:08 AM CDTSpecial Weather StatementDVNBenton, Jones, Linn82 min
Jul 6, 1:20 AM CDTSpecial Weather StatementDVNJackson, Jones, Linn55 min
Jul 6, 1:29 AM CDTSevere Thunderstorm WarningDVNJackson, Jones34 min
Jul 6, 1:51 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Iowa, Johnson, Linn54 min
Jul 6, 2:08 AM CDTFlash Flood WarningDVNJones, Linn4 hr
Jul 6, 2:42 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more48 min
Jul 6, 4:37 AM CDTSpecial Weather StatementDVNHenry, Jefferson53 min
Jul 6, 8:42 AM CDTSpecial Weather StatementDVNJefferson63 min
Jul 6, 9:41 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Jefferson, Washington64 min
Jul 6, 10:38 AM CDTRiver Flood WatchDVNClinton, Scott4 days
Jul 6, 3:58 PM CDTRiver Flood WarningDVNClinton, Scott3 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.